MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC
Model Number 1884006EM
Medical Device Problem Codes Material Separation (1562); Obstruction of Flow (2423)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.  a follow-up report will be submitted when analysis is complete.  if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) via manufacturer representative reported that during functional endoscopic sinus surgery, a blade kept getting clogged and was cleared multiple times with a stylet.The surgeon removed tip and inserted stylet from hind end to clear blade.The blade was replaced on the handpiece and used in the right nasal cavity.Blade stopped working and upon removal it was noticed that the tip was missing and a spring was showing.The surgeon used a 30 degree scope to locate the blade tip cover in the cavity.An x-ray confirmed absence of any foreign bodies.There was a delay in the surgical procedure of less than 1 hour.
 
Additional Manufacturer Narrative
Analysis found that the returned blade had separated and broke off at the tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8537494
Report Number1045254-2019-00203
Device Sequence Number14064356
Product Code HAW
UDI-Device Identifier00613994617408
UDI-Public00613994617408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2020
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0216733804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight91